MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, INSERT 40MM STD. RSP HUMERAL

ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, INSERT 40MM STD. RSP HUMERAL
Model Number 508-00-040
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient experiencing joint instability.The surgeon determined that a larger implant was the best possible option.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was experiencing joint instability.The in-vivo length of patient service for the implant was 1.11 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the instability.There are multiple factors that may contribute to the event that are outside the control of djo surgical are poor bone density, inadequate soft tissue support, patient bone deterioration, aging of the patient, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
SOCKET, INSERT 40MM STD. RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7084225
Report Number1644408-2017-01096
Device Sequence Number1156523
Product Code KWS
UDI-Device Identifier00888912144193
UDI-Public(01)00888912144193
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number508-00-040
Device Catalogue Number508-00-040
Device Lot Number857C1037
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/26/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-40-101, LOT 875C1112
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight86